Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 126, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 9, 2001, 5:44 PM EDT for Carroll County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2001, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 9, 2001, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:00 PM EDT | Thunderstorm Wind | Mechanicstown, OH | Thunderstorm winds downed a several trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:24 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 9, 3:24 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 324 PM EDT THU AUG 9 2001 OPPRESSIVE HEAT/HUMIDITY WILL CONT INTO FRI BEFORE FRONTAL BNDRY EXPECTED TO MOVE FROM LWR GT LKS 12Z/10 TO SWRN PA BY FRI EVE. CWA WILL BE IS SLIGHT RISK AS WELL. AVN MDL IS FASTER THAN MESOETA IN MOVING BNDRY SOUTH OF NRN WVA ZONES SAT MRNG...WILL COMPROMISE AND KEEP LOW CHC POPS THERE SAT THOUGH. PWS BY LATE TNGT WILL INCREASE NR 1.8 SPCLY SRN 2/3RDS CWA ALONG WITH UNSTABLE AIRMASS FRIDAY...SO ACTIVE DAY EXPECTED ALONG WITH HEAVY RAINFALL AT TIMES AND PSBL STRONG WINDS. LTR TNGT AND SPCLY FRI PRECEDING FRONT...AREAS WILL HAVE TO BE MONITORED CLOSELY AS FFA MAY HAVE TO BE ISSUED SPCLY SRN CNTYS WHERE FFG ARE LOWEST. CONCERN ADDITIONALLY IS ANY REMNANTS OF BARRY SWINGING UP ALONG THE UPPER OHIO RIVER AND INTERACTING WITH BEACOUP MOISTURE ALREADY IN PLACE AHEAD OF FRONT FRI. IN XNTD WILL KEEP CHC POPS XTREME SRN CNTYS INTO WKND AND AS MID WEEK APPROACHES WITH BNDRY TO S AND PSBL OVRNG. PIT 71 83 62 81 / 50 80 40 20 HLG 72 84 63 81 / 50 80 40 20 MGW 72 85 64 81 / 50 80 60 40 ZZV 73 85 63 83 / 50 80 40 20 PHD 70 83 61 81 / 50 80 40 20 FKL 68 78 58 78 / 60 70 20 10 DUJ 67 77 57 76 / 60 70 20 10 LBE 72 85 63 82 / 50 80 40 20 BTP 69 79 59 78 / 50 80 20 10 IDI 69 81 60 79 / 50 80 20 10 ODM 70 85 63 80 / 50 80 60 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Aug 9, 12:55 PM EDT, 4 hours 49 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-092200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1255 PM EDT THU AUG 9 2001 ...HEAT AND HUMIDITY CONTINUES WITH THREAT OF THUNDERSTORMS... THUNDERSTORMS WILL BE DEVELOPINGT ACROSS THE REGION THIS AFTERNOON. SOME OF THESE STORMS CAN PRODUCE UP TO AN INCH OF RAIN IN LESS THAN ONE HOUR. WINDS COULD GUST AS HIGH AS 40 MPH. SKYWARN OBSERVERS ARE ASKED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:46 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 44 min |
| Aug 9, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 36 min |
| Aug 9, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 45 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 33 min |
| Aug 9, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 49 min |
| Aug 9, 7:41 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.